Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 26, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 21, 2006, 7:32 PM EDT for McCormick County, South Carolina; Lincoln County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2006, 7:32 PM EDT (23:32 UTC)
- Expired
- Apr 21, 2006, 8:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, GA, McCormick County, SC
The radar
The Greer radar (KGSP), 105 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 420 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 212332
SVRCAE
GAC181-SCC065-220015-
/O.NEW.KCAE.SV.W.0026.060421T2332Z-060422T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
732 PM EDT FRI APR 21 2006
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN EAST CENTRAL GEORGIA
MCCORMICK COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 815 PM EDT
* AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 14 MILES SOUTHWEST OF TROY...OR ABOUT 17 MILES
NORTHEAST OF WASHINGTON...AND MOVING NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
CARMEL.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
LAT...LON 3393 8263 3382 8246 3397 8229 3405 8233
3405 8249
$$
TTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:46 PM EDT, 4 hours 46 minutes earlier.
Area forecast discussion, Apr 21, 2:46 PM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 246 PM EDT FRI APR 21 2006 .SHORT TERM (TONIGHT)... THE MAIN FORECAST PROBLEM IS THE SEVERE WEATHER POTENTIAL TONIGHT AND SATURDAY. SHEAR ASSOCIATED WITH A VERY WEAK WARM FRONT CURRENTLY EXTENDING THROUGH THE AREA PLUS AN INCREASE IN EXPECTED H85 WIND SUPPORTS A SEVERE WEATHER THREAT TONIGHT. THE THREAT APPEARS LIMITED BY THE DIURNAL TIMING AND THE LARGE MESOSCALE CONVECTIVE SYSTEM CURRENTLY TRACKING EASTWARD ALONG THE GULF COAST THAT SHOULD LIMIT THE TRANSPORT OF MOISTURE AND INSTABILITY NORTHWARD. EXPECT AN INCREASE IN SHOWERS ASSOCIATED WITH INSENTROPIC LIFT TONIGHT...BUT THE SEVERE THREAT APPEARS SMALL AT THIS TIME BECAUSE OF EXPECTED WEAK INSTABILITY. MOST OF THE GUIDANCE SHOWS POPS NEAR 50 PERCENT TONIGHT AND THIS APPEARS REASONABLE BECAUSE BOTH THE NAM AND GFS INDICATE DEEP MOISTURE STAYING WEST OF THE REGION OVERNIGHT. THE LATEST TEMPERATURE GUIDANCE FOR TONIGHT IS WARMER THAN PREVIOUS RUNS AND THIS ALSO APPEARS REASONABLE BECAUSE OF EXPECTED MIXING. EXPECT WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS ASSOCIATED WITH THE LOW-LEVEL JET EARLY SATURDAY. A SEVERE THREAT WILL CONTINUE BECAUSE OF THE STRONG SHEAR. THE LIMITING FACTOR WILL BE CLOUDINESS AND RAIN HELPING TO PREVENT STRONG SURFACE-BASED INSTABILITY. THE MODELS AGREE IN MOVING DEEPER MOISTURE EAST OF THE REGION SATURDAY AFTERNOON AND SHEAR APPEARS TO DIMINISH AS THE LOW-LEVEL JET LIFTS NORTHEAST OF THE REGION. HOWEVER....BREAKS IN THE CLOUDINESS SATURDAY AFTERNOON BECAUSE OF DIMINISHED ISENTROPIC LIFT PLUS COOLING ASSOCIATED WITH THE UPPER TROUGH COULD ALLOW STRONGER SURFACE-BASED INSTABILITY. CONVERGENCE ASSOCIATED WITH THE COLD FRONT COULD SUPPORT THUNDERSTORMS...WITH A CONTINUED SEVERE WEATHER THREAT THROUGH THE AFTERNOON. PLAN TO KEEP A 20 PERCENT POP SATURDAY NIGHT BECAUSE THE NAM IS SLOWER MOVING THE FRONT OUT OF THE REGION. OTHERWISE...DRYING BEHIND THE FRONT SHOULD DOMINATE FOR SATURDAY NIGHT THROUGH SUNDAY. PLAN TO USE THE GUIDANCE CONSENSUS FOR THE TEMPERATURES SATURDAY THROUGH SUNDAY. && .LONG TERM (SATURDAY THROUGH FRIDAY)... CONFIDENCE IS LOW DURING THE EXTENDED PERIOD IN THE FLAT AND FAST MID-LEVEL FLOW. THE LATEST GFS IS ABOUT 24 HOURS FASTER WITH THE COLD FRONT EXPECTED DURING THE MIDDLE OF THE WEEK. PLAN TO LEAN TOWARD THE GFS ENSEMBLE MEAN POPS AND TEMPERATURES DURING THE PERIOD. && .AVIATION... UPPER LEVEL DISTURBANCES WILL MOVE AROUND THE BASE OF AN UPPER LEVEL LOW CENTERED OVER THE GREAT LAKES REGION. LEADING DISTURBANCE IS NOW MOVING AWAY FROM THE AREA. SECOND DISTURBANCE WILL MOVE THOUGH THE AREA LATE TONIGHT AND EARLY SATURDAY WITH THUNDERSTORMS...SOME POSSIBLY SEVERE. THE GREATEST THREAT FOR THUNDERSTORMS IS FROM 12Z TO 18Z SATURDAY MORNING. GENERALLY VFR CONDITIONS EXCEPT BRIEFLY MVFR/IFR IN TSTMS SATURDAY MORNING. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 05/05/04
Hazardous weather outlook, Apr 21, 4:45 AM EDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 445 AM EDT FRI APR 21 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-220823- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 445 AM EDT FRI APR 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT WITH INCREASING MOISTURE AND HEATING ACROSS THE AREA TODAY...AFTERNOON THUNDERSTORMS ARE EXPECTED TO DEVELOP AND SOME OF THESE STORMS MAY BECOME STRONG. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT MOVES TOWARD THE REGION SATURDAY WITH THUNDERSTORMS DEVELOPING SATURDAY AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. REFER TO THE DAY 2 CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:58 PM EDT | Severe Thunderstorm Warning | CAE | Columbia | 47 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2006Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.